Alert archive / Tennessee / Tornado Warnings in 2025
Tornado Warning 134, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 5, 2025, 8:19 PM CDT for Hardin County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2025, 8:19 PM CDT (01:19 UTC)
- Expired
- Apr 5, 2025, 8:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Hardin County, TN
The radar
The Columbus AFB radar (KGWX), 146 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 4:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.3 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted.
321
WFUS54 KMEG 060119 RRA
TORMEG
TNC071-060145-
/O.NEW.KMEG.TO.W.0134.250406T0119Z-250406T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
819 PM CDT Sat Apr 5 2025
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Southern Hardin County in west Tennessee...
* Until 845 PM CDT.
* At 819 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Pickwick Landing State Park, moving northeast at
55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Lowryville, Center Star, Walnut Grove, Savannah, Olive Hill,
Maddox, Pollards Mill, Walkertown, Olivehill, Phillips, Bruton
Branch, and Bucktown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3501 8818 3519 8831 3531 8812 3531 8805
3530 8802 3530 8800 3529 8798 3501 8798
TIME...MOT...LOC 0119Z 222DEG 46KT 3510 8815
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
PWB1 follow-up statement
852
WWUS54 KMEG 060139
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
839 PM CDT Sat Apr 5 2025
TNC071-060149-
/O.EXP.KMEG.TO.W.0134.000000T0000Z-250406T0145Z/
Hardin TN-
839 PM CDT Sat Apr 5 2025
...THE TORNADO WARNING FOR SOUTHERN HARDIN COUNTY WILL EXPIRE AT 845
PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However, gusty
winds and heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until midnight CDT for west
Tennessee.
&&
LAT...LON 3501 8818 3519 8831 3531 8812 3531 8805
3530 8802 3530 8800 3529 8798 3501 8798
TIME...MOT...LOC 0139Z 222DEG 46KT 3527 8797
$$
PWBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 5, 7:17 PM CDT, 1 hour 2 minutes earlier. Its key messages:
- Updated at 655 PM CDT Sat Apr 5 2025 -A High Risk of excessive rainfall is in effect through tonight. Total rainfall amounts of 10 to 15 inches along and north of a Helena-West Helena to Holly Springs, MS to Savannah, TN line. This is not your average flood risk. Generational flooding with devastating impacts continue across much of the Midsouth. -Severe storms and excessive rainfall are expected to continue into tonight. -An Moderate Risk of severe weather is in effect for much of the Mid-South into tonight.
Area forecast discussion, Apr 5, 7:17 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
717 PM CDT Sat Apr 5 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 655 PM CDT Sat Apr 5 2025
-A High Risk of excessive rainfall is in effect through tonight.
Total rainfall amounts of 10 to 15 inches along and north of a
Helena-West Helena to Holly Springs, MS to Savannah, TN line.
This is not your average flood risk. Generational flooding with
devastating impacts continue across much of the Midsouth.
-Severe storms and excessive rainfall are expected to continue
into tonight.
-An Moderate Risk of severe weather is in effect for much of the
Mid-South into tonight.
&&
.DISCUSSION...
(This evening through next Friday)
Issued at 401 PM CDT Sat Apr 5 2025
Generational Flooding continues to have devastating impacts
across a large portion of the Midsouth and will continue through
much of the night. Additionally, a risk of tornadoes continues
across much of north Mississippi. Conditions should improve Sunday
with cooler dry conditions expected next week.
Later this evening, as the disturbance approaches the Mississippi
River Valley, the front will abruptly stall and return south-
southeast sweeping across most of the Midsouth before midnight.
Conditions are most favorable for tornadoes from now through
midnight in northeast Mississippi, where the airmass is
undisturbed and quite unstable.
Flooding and Flash flooding also remain a major threat. Flash
flooding warnings are already in effect for much of the Midsouth
with additional warnings expected. Flooding will likely become the
more significant threat later this evening and overnight.
30/Sirmon
&&
.AVIATION...
(00Z TAFS)
Issued at 716 PM CDT Sat Apr 5 2025
Widespread light to moderate rainfall will continue across all TAF
sites through at least tomorrow morning. Prevailing TSRA will be
most prevalent over the next 6 hours or so at TUP, before becoming
more scattered overnight. Elsewhere, embedded TSRA will end around
06/06Z. Winds will shift to the northeast and north overnight.
Low CIGs and VSBYs will continue as well. Conditions may not
improve until the following period.
AC3
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Sunday morning for ARZ009-018-026>028-035-
036-048-049-058.
MO...Flood Watch through Sunday morning for MOZ113-115.
MS...Flood Watch through Sunday morning for MSZ001>005-007-008-
010>014-020.
Flood Watch through Sunday afternoon for MSZ006-009-015>017-
021>024.
TN...Flood Watch through Sunday morning for TNZ001>004-019>022-
048>055-088>092.
&&
PUBLIC FORECAST...JDS
AVIATION...AC3In the hours before
Local storm report, Apr 5, 5:09 PM CDT, 3 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
509 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM Tstm Wnd Gst 7 SE Glendora 33.75N 90.21W
04/05/2025 M85 MPH Tallahatchie MS Public
Davis weather station measured 85 mph gust
in the Philipp community.
&&
MJLocal storm report, Apr 5, 5:10 PM CDT, 3 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
510 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM Hail 2 N Milan 35.94N 88.75W
04/05/2025 M0.75 Inch Gibson TN Public
mPING report.
&&
MJLocal storm report, Apr 5, 6:13 PM CDT, 2 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
613 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM Tstm Wnd Dmg 3 ENE Water Valley 34.19N 89.59W
04/05/2025 Yalobusha MS Storm Chaser
Trees and power lines down.
&&
MJLocal storm report, Apr 5, 7:36 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
736 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM Hail 1 NNW Blue Springs 34.42N 88.88W
04/05/2025 M1.75 Inch Union MS Storm Chaser
&&
MJLocal storm report, Apr 5, 7:37 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
737 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM Tstm Wnd Gst Jumpertown 34.71N 88.66W
04/05/2025 E60 MPH Prentiss MS Trained Spotter
&&
MJLocal storm report, Apr 5, 7:58 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
758 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM Flash Flood 3 NE Belle Eagle 35.72N 89.21W
04/05/2025 Haywood TN Emergency Mngr
Vehicle stranded on Highway 54 near the
Crockett/Haywood County line. Water rescue
underway.
&&
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:39 PM CDT | Tornado Warning | MEG | Hardin, McNairy | 51 min |
| Apr 5, 8:12 PM CDT | Tornado Warning | MEG | Hardin | 48 min |
| Apr 5, 9:33 PM CDT | Flash Flood Warning | MEG | Benton, Carroll, Crockett, Decatur, Dyer, Gibson and 6 more | 5 hr |
| Apr 5, 9:42 PM CDT | Areal Flood Warning | MEG | Dyer | 20 hr |
| Apr 5, 9:51 PM CDT | Flash Flood Warning | MEG | Chester, Fayette, Hardeman, Hardin, Haywood, Lauderdale and 3 more | 5 hr |
| Apr 5, 10:19 PM CDT | River Flood Advisory | MEG | Shelby | 57 hr |
| Apr 6, 2:40 AM CDT | Areal Flood Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lake, Lauderdale and 3 more | 15 hr |
| Apr 6, 2:43 AM CDT | Flash Flood Warning | MEG | Benton, Carroll, Chester, Decatur, Gibson, Henderson and 3 more | 3 hr |
| Apr 6, 2:53 AM CDT | Flash Flood Warning | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more | 3 hr |
| Apr 6, 2:54 AM CDT | Areal Flood Warning | MEG | Fayette, Hardeman, Shelby | 15 hr |
| Apr 6, 2:55 AM CDT | Areal Flood Warning | MEG | Crockett, Dyer, Fayette, Hardeman, Haywood, Lauderdale and 3 more | 15 hr |
| Apr 6, 5:30 AM CDT | Areal Flood Warning | MEG | Benton, Carroll, Chester, Decatur, Gibson, Hardeman and 6 more | 13 hr |
| Apr 6, 5:45 AM CDT | Areal Flood Warning | MEG | Chester, Decatur, Hardeman, Hardin, Haywood, Henderson and 2 more | 12 hr |
| Apr 6, 6:45 AM CDT | Areal Flood Warning | MEG | Hardin, McNairy | 11 hr |
| Apr 6, 4:05 PM CDT | Areal Flood Warning | MEG | Dyer, Gibson, Obion, Weakley | 5 days |
Nearby
Tornado Warnings in Tennessee, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.